New York, 2012

Hail and Damaging Winds in New York, June 24, 2012

June 24, 2012 · NWS BUF · 3 events in 1 county or zone

A cold front moved across the region during evening hours with showers and thunderstorms accompanying the front. An isolated thunderstorm which moved across Chautauqua County produced hail up to three-quarter inch in diameter and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A cold front moved across the region during evening hours with showers and thunderstorms accompanying the front. An isolated thunderstorm which moved across Chautauqua County produced hail up to three-quarter inch in diameter and damaging winds. The thunderstorm winds downed numerous trees and wires in Stockton and Sinclairville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 24, 9:14 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 24, 9:14 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1014 PM EDT SUN JUN 24 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT WITH A FEW SHOWERS AND
ISOLATED THUNDERSTORMS. THIS FRONT WILL USHER IN MUCH COOLER AIR FOR
MONDAY WITH BELOW AVERAGE TEMPERATURES AND PLENTY OF CLOUD COVER. A
FEW SHOWERS WILL ALSO LINGER...ESPECIALLY ALONG AND EAST OF THE
GENESEE VALLEY. A CHANCE OF SHOWERS WILL CONTINUE ACROSS CENTRAL AND
EASTERN NEW YORK THROUGH MIDWEEK AS AN UPPER LEVEL DISTURBANCE SPINS
OVER NEW ENGLAND WHILE WESTERN NEW YORK REMAINS DRY. TEMPERATURES
WILL CLIMB TO AVERAGE BY MIDWEEK THEN ABOVE AVERAGE BY THE END OF
THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
COLD FRONT IS MOVING INTO WESTERN NY THIS EVENING...WITH A BOUNDARY
NOTED ON RADAR MOVING ACROSS NIAGARA...ORLEANS...AND WESTERN
MONROE COUNTIES. THIS BOUNDARY INTERSECTS THE STRETCHING LINE OF
DEVELOPING STORM ACROSS THE NIAGARA PENINSULA AND EASTERN LAKE
ERIE...WITH THE STRONGEST /RIGHT MOVING/ STORM ON THE SOUTHERN END
SOUTH OF LONG POINT. 00Z SOUNDING FROM KBUF LOOKS SIMILAR TO THE
EARLIER 21Z AMDAR YHM DATA...WITH QUITE A BIT OF DRY AIR IN THE
LOW LEVELS AND VIRTUALLY NO CAPE/INSTABILITY. THEREFORE WILL
CONTINUE TO INDICATE ONLY AN ISOLATED CHANCE FOR THUNDERSTORM
ACTIVITY AS THIS LINE APPROACHES AND QUICKLY MOVES PAST WESTERN NY
BETWEEN ABOUT 03-04Z...AND LASTING ONLY 15-30 MINUTES OVER ANY
GIVEN LOCATION. THE BEST THREAT FOR THUNDERSTORMS WILL BE ALONG
THE ABOVE MENTIONED INTERSECTION...WHICH WILL LIKELY BE OVER THE
SOUTHERN TIER.

FURTHER EAST OVER THE GENESEE VALLEY...THE ABOVE MENTIONED WEAK
BOUNDARY IS CREATING A THIN BROKEN LINE OF SHOWERS...MOVING
SOUTHEAST ACROSS THE REGION AT 02Z. THIS AREA MAY GET CLIPPED BY
THE SECOND/MAIN LINE A FEW HOURS LATER...BUT AGAIN...WITH A
RELATIVELY LOW THREAT FOR THUNDER.

OVER THE EASTERN LAKE ONTARIO REGION...CONTINUED RAIN WITH ONLY
EMBEDDED THUNDER...NO CLOUD TO GROUND STRIKES EXPECTED AS A WEAK
CIRCULATION MOVES EAST INTO THE REGION BETWEEN 02-05Z. ONCE THIS
MOVES THROUGH...EXPECT A RAPID END TO ANY PRECIPITATION.

GENERALLY AFTER MIDNIGHT...ALL AREAS SHOULD SEE ANY PRECIPITATION
WINDING DOWN AS THE FRONTAL BOUNDARY MOVES EAST. MAY SEE A FEW
BREAKS IN THE CLOUD COVER FOR AWHILE...BUT DEEPER WRAP AROUND
MOISTURE WILL QUICKLY WORK BACK INTO THE LOWER LAKES WITH LOW
STRATUS EXPECTED TO DEVELOP BY DAYBREAK.

ON MONDAY THE DIGGING MID LEVEL TROUGH WILL CLOSE OFF INTO A MID
LEVEL CYCLONE OVER NORTHERN NEW YORK AND NEW ENGLAND. SEVERAL
VORTICITY MAXIMA WILL ROTATE AROUND THE DEVELOPING CUT-OFF AND
PROVIDE PERIODS OF ASCENT TO THE NORTH COUNTRY AND CENTRAL NY. OF
GREATER IMPORTANCE...THE MID LEVEL COLD POOL WILL STEEPEN LAPSE
RATES AND PROVIDE A FAVORABLE ENVIRONMENT FOR SCATTERED SHOWERS FROM
LATE MORNING ON. EXPECT THE GREATEST COVERAGE TO BE EAST OF LAKE
ONTARIO IN CLOSE PROXIMITY TO THE CLOSED LOW...WITH LESSER CHANCES
EXTENDING ALL THE WAY BACK TO THE GENESEE VALLEY. ONLY THE FAR
WESTERN EDGE OF NY WILL REMAIN MAINLY DRY...ALTHOUGH A FEW SPRINKLES
MAY DEVELOP THERE AS WELL.

EXPECT LOW STRATUS TO BE DOMINANT ACROSS MOST OR ALL OF THE AREA
MONDAY MORNING. AFTERNOON HEATING WILL ALLOW A FEW BREAKS OF SUN TO
DEVELOP ACROSS WESTERN NY...PARTICULARLY ALONG THE LAKESHORES WITH
THE LEAST UPSLOPE BUT MOST LAKE SHADOWING.  HOWEVER OVER HIGHER
TERRAIN AND EAST OF LAKE ONTARIO WILL KEEP PLENTY OF CLOUD COVER
RIGHT THROUGH THE DAY. 850MB TEMPS BOTTOM OUT AROUND +6C...WHICH
WILL ONLY SUPPORT HIGHS IN THE MID TO UPPER 60S ACROSS LOWER
ELEVATIONS AND LOW TO MID 60S ACROSS HIGHER TERRAIN ASSUMING A
DECENT AMOUNT OF CLOUD COVER REMAINS IN PLACE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
UPPER LEVEL LOW AND SFC LOW WILL BE SLOWLY PROPAGATING INTO NEW
ENGLAND MONDAY NIGHT WITH MOISTURE AND SHOWERS BECOMING MORE
CONCENTRATED ACROSS EASTERN SECTIONS OF THE CWA...AND TOWARDS NEW
ENGLAND. SHOWERS SHOULD BECOME FEWER IN NUMBER THROUGH THE NIGHT AS
THE ATMOSPHERE STABILIZES...AND WILL HAVE CHC POPS EAST OF THE
GENESEE VALLEY WHILE DIMINISHING CLOUDS FARTHER TO THE WEST. IT WILL
BE CHILLY MONDAY NIGHT WITH LOWS DROPPING BACK INTO THE 50S...AND
UPPER 40S ACROSS THE SOUTHERN TIER AND PORTIONS OF THE NORTH
COUNTRY. THESE READINGS WILL BE SOME 5 TO 10 DEGREES BELOW NORMAL.

TUESDAY THE SUITE OF MODELS (CMC/NAM/GFS/ECMWF) ADVANCE THE UPPER
LEVEL LOW INTO NEW ENGLAND. THIS WILL ALLOW FOR A LITTLE MORE DRY
AIR TO PASS ACROSS WNY WITH WARMER SFC TEMPERATURES AND DIMINISHED
CHCS FOR SHOWERS. TOWARDS THE EASTERN LAKE ONTARIO REGION AND CLOSER
TO THE UPPER LEVEL LOW EXPECT PLENTY OF CLOUDS TO LINGER WITH CHCS
FOR RAIN SHOWERS AND CONTINUED BELOW NORMAL TEMPERATURES. WITH STILL
COOL AIR ALOFT A RUMBLE OF THUNDER CANNOT BE RULED OUT ACROSS THE
NORTH COUNTY THROUGH THE DAYTIME HOURS. TEMPERATURES ON TUESDAY WILL
BE HIGHEST TO THE WEST UNDER MORE SUNSHINE WITH AFTERNOON READINGS
TOUCHING INTO THE 70S...WHILE TO THE EAST MID AND UPPER 60S WILL BE
FOUND THROUGH THE EASTERN LAKE ONTARIO REGION.

ANY LINGERING SHOWERS WILL TAPER OFF THROUGH THE NIGHT TUESDAY NIGHT
WITH MUCH OF THE CWA DRY. THERE WILL BE SOME CLEARING OVERNIGHT
TUESDAY NIGHT AND THEREFORE EXPECT ANOTHER COOL NIGHT...THOUGH
NOT AS COOL AS THE PRECEDING NIGHT...WITH OVERNIGHT LOWS DOWN
INTO THE 50S...WITH UPPER 40S POSSIBLE ACROSS THE INLAND SOUTHERN
TIER...AND HIGHER ELEVATIONS OF THE EASTERN LAKE ONTARIO REGION.

ON WEDNESDAY THIS UPPER LEVEL AND SFC LOW SPIRAL INTO NORTHERN NEW
ENGLAND. ANY CHCS FOR SHOWERS WILL BE TO THE FAR EAST...AND LOW CHCS
AT THIS. OTHERWISE MUCH OF THE CWA WILL BE UNDER PLENTY OF SUNSHINE
AND SEASONABLY WARM WITH AFTERNOON HIGHS IN THE MID 70S TO AROUND 80.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THIS TIME PERIOD WILL START WITH A WEAKENING OMEGA BLOCK...STILL
CENTERED NEAR 50W WITH AN UPPER LEVEL LOW OVER NORTHERN NEW ENGLAND
AND THE CANADA MARITIMES. ANOTHER UPPER LEVEL LOW IS CROSSING SOUTHERN
CANADA...CENTERED OVER MANITOBA. GLOBAL MODELS (GFS/ECMWF/CMC) ARE
PRETTY CONSISTENT UPON THIS UPPER LEVEL PATTERN.

THE SOUTHERN CANADIAN UPPER LEVEL LOW WILL FLATTEN THE PLAINS RIDGE
AND FORCE SUMMER WARMTH NORTHEASTWARD OVER THE EASTERN GREAT LAKES.
WARMING TEMPERATURES THURSDAY AND FRIDAY WILL THEN BE SUPPRESSED
SOME TOWARDS THE WEEKEND.

THURSDAY THE REGION WILL FINALLY BE RID OF THE UPPER LEVEL LOW WITH
MOSTLY SUNNY SKIES ACROSS THE REGION. DEWPOINTS BEGIN TO RISE
THROUGH THE DAY THURSDAY AND BY THURSDAY NIGHT WITH THE NEARING OF A
WARM FRONT FROM THE OHIO VALLEY THERE WILL BE A POSSIBILITY OF
NOCTURNAL THUNDERSTORM DEVELOPMENT...OR SHOWERS AND THUNDERSTORMS
MAY HOLD OFF UNTIL FRIDAY. WILL HAVE LOW CHC POPS TO COVER FOR THIS
POTENTIAL FOR NOW. MODELS BOTH BRING A COLD FRONT ACROSS THE REGION
FRIDAY/FRIDAY NIGHT ERASING THE MUGGY AND VERY WARM AT THE
SURFACE...BUT AT THE SAME TIME BRINGING THE THREAT OF SHOWERS AND
THUNDERSTORMS.

MODELS DIVERGE SOME ON SATURDAY WITH THE ECMWF BRINGING THE CENTER
OF THE UPPER LEVEL FARTHER TO THE SOUTH THAN THE GFS. WITH THE ECMWF
TRACK...SATURDAY WOULD BE SEVERAL DEGREES COOLER...AND WITH THE
PASSAGE OF THE COLD FRONT SATURDAY WILL LIKELY BE COOLER AND DRIER.

GIVEN THE PROXIMITY OF THE UPPER LEVEL LOW OVER SOUTHERN CANADA A
CHC FOR A SHOWER OR THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY TOWARDS
THE NORTH...BUT FOR NOW THIS WILL BE JUST A LOW CHC.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
A COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL NY OVERNIGHT AND
BRING A NARROW RIBBON OF SHOWERS...POSSIBLY AS A BROKEN BAND ACROSS
THE REGION.  THE MOST PERSISTENT SHOWER ACTIVITY WILL BE FOUND EAST
OF LAKE ONTARIO.

A STRONG PUSH OF COOLER AIR BY SUMMER STANDARDS WILL ENTER THE LOWER
LAKES BEFORE DAYBREAK MONDAY. THE COMBINATION OF COLD AIR ADVECTION
AND WRAP AROUND MOISTURE WILL LIKELY PRODUCE POST-FRONTAL STRATUS
WITH AREAS OF MVFR/IFR CIGS DEVELOPING. MONDAY MORNING EXPECT
WIDESPREAD MVFR CIGS ACROSS LOWER ELEVATIONS AND AREAS OF IFR CIGS
ACROSS HIGHER TERRAIN AND IN THE NORTH COUNTRY. LATER IN THE DAY
EXPECT THE LOWER ELEVATIONS OF WESTERN NY TO SCATTER OUT AND RETURN
TO VFR...WITH MVFR CIGS LINGERING ACROSS HIGHER TERRAIN AND EAST OF
LAKE ONTARIO. A FEW SCATTERED SHOWERS WILL DEVELOP AS WELL...WITH
THE GREATEST COVERAGE EXPECTED EAST OF LAKE ONTARIO THROUGH ABOUT 05-07Z.

OUTLOOK...
TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS EAST OF THE GENESEE
VALLEY.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS EAST OF LAKE
ONTARIO.
THURSDAY...VFR.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
LIGHT WINDS WILL SHIFT TO THE NORTH AND INCREASE LATE TONIGHT IN
THE WAKE OF A COLD FRONT. MODERATE NORTHWESTERLIES WILL THEN SET
IN FOR MONDAY THROUGH TUESDAY AS COOLER AIR ENTERS THE LOWER LAKES
AND ALLOWS AN UNSTABLE MARINE BOUNDARY LAYER TO DEVELOP...AND A
MODERATE PRESSURE GRADIENT DEVELOPS BETWEEN HIGH PRESSURE OVER THE
MIDWEST AND PERSISTENT LOW PRESSURE OVER NEW ENGLAND. A LONGER
FETCH ON LAKE ONTARIO WILL PRODUCE MARGINAL SMALL CRAFT ADVISORY
CONDITIONS ON THE SOUTH SHORE OF LAKE ONTARIO MONDAY AND MONDAY
EVENING...AND POSSIBLY INTO TUESDAY AS WELL. ON LAKE ERIE A
SHORTER FETCH SHOULD KEEP WAVES IN THE 2-4 FOOT RANGE AND JUST
BELOW SMALL CRAFT CRITERIA.

WINDS AND WAVES ARE EXPECTED TO DIMINISH BY MIDWEEK AS HIGH PRESSURE
BUILDS OVER THE LOWER LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 10 PM EDT MONDAY FOR
         LOZ042>044.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/ZAFF
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...HITCHCOCK/ZAFF
MARINE...HITCHCOCK
Hazardous weather outlook, Jun 24, 8:16 AM EST, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
916 AM EDT SUN JUN 24 2012

NYZ001>008-010>014-019>021-085-251330-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
916 AM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION
LATER THIS EVENING. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS
AND SMALL HAIL...HOWEVER NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-251330-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
916 AM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATER THIS
EVENING. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jun 24, 10:14 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1114 PM EDT SUN JUN 24 2012

NYZ010-012-019-020-085-250415-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
1114 PM EDT SUN JUN 24 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
  HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF DERBY TO
  10 MILES WEST OF FINDLEY LAKE...AND MOVING EAST AT 50 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  HAMBURG...
  EAST AURORA...
  JAMESTOWN...
  SALAMANCA...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4227 7977 4242 7946 4250 7935 4256 7916
      4271 7904 4274 7892 4280 7886 4277 7839
      4200 7833 4199 7931 4200 7977

TMA

The radar

The Buffalo radar (KBUF), 87 km away, was scanning. The volume nearest the first event began at 03:35 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Chautauqua

When
June 24, 10:35 PM EST
Where
Chautauqua County, 0.51 mi W of Stockton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.320, -79.360

The county emergency manager reported numerous trees down.

Hail, Chautauqua

When
June 24, 10:40 PM EST
Where
Chautauqua County, 0.86 mi SW of Sinclairville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
42.260, -79.260

Thunderstorm Wind, Chautauqua

When
June 24, 10:40 PM EST
Where
Chautauqua County, 0.86 mi SW of Sinclairville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.260, -79.260

The county emergency manager reported numerous trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394853, 394850, 394854.